Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 48, NWS Newport/Morehead City, NC

July 9, 2012Beaufort County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 9, 2012, 4:58 PM EDT for Beaufort County, North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2012, 4:58 PM EDT (20:58 UTC)
Expired
Jul 9, 2012, 6:00 PM EDT
In force
62 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Beaufort County, NC

The radar

The Morehead City radar (KMHX), 80 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:20 PM EDTTSTM WND DMGWashington, NCSEVERAL LARGE TREE LIMBS DOWN ON MARKET STREET. TIME ESTIMATED BY RADAR.
Jul 9, 5:40 PM EDTTSTM WND DMG2 Ne Pinetown, NCSEVERAL LARGE TREE LIMBS DOWN ON HWY 32. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2733 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS52 KMHX 092058
SVRMHX
NCC013-092200-
/O.NEW.KMHX.SV.W.0048.120709T2058Z-120709T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CHOCOWINITY...OR 5 MILES SOUTHWEST OF
  WASHINGTON...MOVING NORTHEAST AT 10 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON PARK...WASHINGTON...
  RIVER ROAD...
  BUNYAN...
  SLATESTONE...
  WALLA WATTA...
  TERRA CEIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3546 7660 3544 7681 3548 7698 3545 7696
      3545 7692 3544 7689 3540 7716 3542 7719
      3546 7717 3552 7718 3555 7713 3555 7708
      3560 7713 3570 7668
TIME...MOT...LOC 2058Z 240DEG 10KT 3551 7710

$$

11
1 follow-up statement
822 
WWUS52 KMHX 092135
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 PM EDT MON JUL 9 2012

NCC013-092200-
/O.CON.KMHX.SV.W.0048.000000T0000Z-120709T2200Z/
BEAUFORT NC-
535 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN BEAUFORT COUNTY...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BUNYAN...OR NEAR WASHINGTON...MOVING NORTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SLATESTONE...WALLA
WATTA...PINETOWN...YEATESVILLE...WINSTEADVILLE...TERRA CEIA...SIDNEY
CROSSROADS...RANSOMVILLE...BATH AND PANTEGO.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3546 7660 3544 7681 3548 7698 3545 7696
      3545 7692 3544 7689 3540 7716 3542 7719
      3546 7717 3552 7718 3555 7713 3555 7708
      3560 7713 3570 7668
TIME...MOT...LOC 2135Z 240DEG 10KT 3556 7699

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:40 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 9, 3:40 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT MON JUL 9 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL LINGER NEAR EASTERN NORTH CAROLINA
THROUGH THE WEEK. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT
OVER THE NEXT FEW DAYS. THE FRONT WILL DISSIPATE THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MON...SVR TSTM WATCH 483 HAS BEEN ISSUED FOR EASTERN NC
THROUGH 02Z TONIGHT. LATEST SFC ANALYSIS SHOWS FRONTAL BOUNDARY
STILL NEAR THE VA/NC BORDER WITH A SFC TROUGH OVER THE
REGION...THOUGH WINDS NORTH OF HWY 264 BEGINNING TO SHIFT MORE NLY.
12Z MODELS NOT IN GREAT AGREEMENT WITH EVOLUTION OF THE FRONT...BUT
AT THIS TIME THINK FRONT WILL SINK INTO EASTERN NC LATE TODAY AND
TONIGHT...LIKELY REMAINING NORTH OF THE HWY 264. SHOWERS AND TSTMS
BEGINNING TO DEVELOP THIS AFTERNOON. SPC CONTINUES TO HAVE AREA
OUTLOOKED FOR SLIGHT RISK TODAY. ISOLATED STRONG TO SVR TSTMS WILL
BE POSSIBLE. INGREDIENTS IN PLACE FOR SOME LOCALLY HEAVY RAIN AND
GUSTY WINDS...WITH FRONTAL BOUNDARY ACTING AS AN ADDITIONAL FORCING
MECHANISM. A VERY MOIST UNSTABLE AIRMASS IS IN PLACE WITH PWAT
VALUES AROUND 2.2 INCHES. 1000-700 MB THETA-E RIDGE ORIENTED WSW-ENE
ACROSS THE FORECAST AREA THROUGH TONIGHT. STORM MOTIONS FORECASTED
TO BE 10KT OR LESS...SO THEREFORE ANY STORMS THAT FORM WILL BE
RATHER SLOW-MOVING WITH LOCALLY HEAVY RAIN. WITH FZL HEIGHTS OVER
15KFT...WET BULB ZERO HEIGHTS AROUND 14.5 KFT AND 500MB TEMPS
-5C...THINK IT WILL BE FAIRLY TOUGH TO SEE LARGE HAIL...TOUGH CANNOT
RULE IT OUT AT THIS TIME. OVERALL THINK SVR THREAT WILL DIMINISH
WITH LOSS OF HEATING TONIGHT...THOUGH STILL EXPECT SCT CONVECTION
OVERNIGHT. WILL CONTINUE MENTION OF LIKELY POPS TO THE NORTH AND
CHANCE SOUTH...TAPERING OFF TO HIGH CHANCES OVERNIGHT. ANOTHER MUGGY
NIGHT WITH TEMPS IN THE MID TO UPPER 70S.

&&

.SHORT TERM /TUESDAY/...
AS OF 245 PM MON...FRONT WILL CONTINUE TO LINGER IN NE NC TUE.
WITH CONTINUED UNSTABLE ATMS AND SATURATED LOW LEVELS EXPECT
SCT/NUM SHOWERS AND TSTMS THROUGH THE DAY...WILL CONTINUE HIGH
CHANCE TO LIKELY POPS TUE. OVERALL AT THIS TIME WIDESPREAD SVR
THREAT LOOKS LOW WITH WIDESPREAD CLOUD COVER HELPING TO STABILIZE
ATMS...THOUGH CANNOT RULE OUT A STRONG TSTM DEVELOPING. TEMPS
MIGHT BE CHALLENGING DEPENDING ON THE AMT OF CLOUD COVER AND HOW
FAR SOUTH THE BOUNDARY SINKS...FOR NOW HAVE KEPT HIGHS 85-90.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 145 PM MONDAY...NOT MUCH CHANGE IN OVERALL THINKING FOR THE
EXTENDED FORECAST PERIOD. BROAD UPPER TROUGH WILL LINGER IN THE
REGION THROUGH MIDWEEK AS AN EAST-WEST ORIENTED COLD FRONT WILL
DROP TO NEAR THE ALBEMARLE SOUND BEFORE DISSIPATING THURSDAY. THIS
FRONT...ALONG WITH EMBEDDED SHORTWAVES ALONG THE BASE OF THE 500
MB TROUGH AND A VERY MOIST ENVIRONMENT CHARACTERIZED BY
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...WILL LEAD TO
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS TUESDAY NIGHT INTO
THURSDAY. BASED ON MODEL QPF AND PRECIPITABLE WATER VALUES...THINK
THE HEAVIEST RAINFALL WILL OCCUR TUESDAY NIGHT INTO WEDNESDAY WITH
ANOTHER ROUND OF LOCALLY HEAVY RAINFALL POSSIBLE IN ASSOCIATION
WITH ANOTHER STRONG SHORTWAVE ON THURSDAY. WHILE HPC QPF VALUES
ARE QUITE HIGH...HAVE TONED DOWN A BIT AND HAVE A TOTAL QPF OF
ROUGHLY 2 TO 3 INCHES AREA-WIDE FOR THE PERIOD...ALTHOUGH LOCALLY
HEAVIER TOTALS ARE VERY POSSIBLE. HAVE POPS IN THE LIKELY RANGE
FROM TUESDAY NIGHT INTO THURSDAY FOR MOST AREAS. THE INCREASED
PRECIPITATION THREAT AND CLOUDINESS SHOULD HOLD MAX TEMPS IN THE
80S FOR WEDNESDAY AND THURSDAY. UPPER HEIGHTS START TO BUILD AGAIN
FRIDAY AS RIDGE BUILDS IN FROM THE ATLANTIC. TEMPERATURES WILL
RISE AGAIN INTO THE 90S BY FRIDAY AND SATURDAY WITH CONVECTION
BECOMING MORE LIMITED TO THE SEA BREEZE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 1 PM MON...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON AND TONIGHT WITH LOCALLY HEAVY RAIN...GUSTY WINDS...AND
POSSIBLE REDUCED CEILINGS AND VSBYS. TERMINALS PGV AND ISO WILL
HAVE A SLIGHTLY BETTER CHANCE FOR SHOWERS/STORMS DUE TO THE CLOSE
PROXIMITY OF A FRONTAL BOUNDARY EXPECTED TO LINGER NEAR THE
NORTHERN CWA. OVERALL EXPECT VFR CONDITIONS TO DOMINATE. GUIDANCE
CONTINUES TO HINT AT FOG/STRATUS FORMATION OVERNIGHT INTO EARLY
TUE MORNING. CONFIDENCE REMAINS LOW AT THIS TIME...BUT COULD SEE
REDUCED CIGS WITH SATURATED LOW LEVELS. SCATTERED SHOWERS AND TSTMS
WILL CONTINUE THROUGH TUE RESULTING IN POSSIBLE IFR CONDITIONS.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 145 PM MONDAY...LOOKS LIKE A WET PERIOD FOR TUESDAY NIGHT
THROUGH THURSDAY WITH WIDESPREAD MVFR AND POSSIBLY IFR IN HEAVIER
SHOWERS. WITH AN UPPER RIDGE BUILDING WEST FROM THE ATLANTIC...ANTICIPATE
IMPROVED CONDITIONS FRIDAY AND SATURDAY WITH MAINLY VFR EXCEPT FOR
THE USUAL LATE NIGHT STRATUS AND FOG.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 245 PM MON...LATEST OBS SHOW VARIABLE WINDS 5-15KT...SOUTH
OF HATTERAS SW AND NORTH OF HATTERAS NW-NE. EXTENDED SCA FOR
CENTRAL WATERS THROUGH 21Z AS SEAS CONTINUE TO HANG TOUGH AT
6-7FT WITH CONTINUED MODERATE SW FLOW. FRONTAL BOUNDARY ALONG THE
VA/NC BORDER WILL CONTINUE TO WREAK HAVOC WITH WIND DIRECTIONS
THROUGH THE PERIOD...MAINLY NORTH OF HATTERAS. MODELS NOT IN GREAT
AGREEMENT WITH OVERALL EVOLUTION OF FRONT...THOUGH THINK IT COULD
SINK AS FAR SOUTH AS OREGON INLET TONIGHT AND TUE. OVERALL TUE
EXPECT CONDITIONS TO REMAIN BELOW SCA LEVELS WITH SEAS SOUTH OF
OREGON INLET 3-5FT AND NORTH 2-4FT.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 150 PM MONDAY...THE LONG TERM PERIOD WILL BEGIN WITH SW
WINDS OF 15 GUSTING TO 20 KNOTS WITH SEAS IN THE 3 TO 4 FOOT
RANGE...HOVERING CLOSE TO 5 FEET IN THE MIDDLE WATERS ON TUESDAY
NIGHT INTO EARLY WEDNESDAY. FRONTAL BOUNDARY WILL MAKE IT AS FAR
SOUTH AS THE ALBEMARLE SOUND AREA BEFORE STALLING AND EVENTUALLY
DISSIPATING BY THURSDAY. ON THURSDAY INTO FRIDAY...WINDS WILL
AGAIN BECOME S/SE AS UPPER RIDGE BUILDS BACK WEST FROM THE
ATLANTIC. PER LATEST WAVEWATCH AND LOCAL SWAN GUIDANCE...SEAS
SHOULD RANGE FROM 2 TO 4 FEET WITH LOCALLY 5 FEET OVER THE MIDDLE
WATERS TUESDAY AND WEDNESDAY...THEN 2 TO 3 FEET FOR THURSDAY INTO
FRIDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ152-
     154.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...CQD/CTC
Hazardous weather outlook, Jul 9, 3:11 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT MON JUL 9 2012

NCZ029-044>047-079>081-090>094-098-101915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
311 PM EDT MON JUL 9 2012

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL.

A FEW AREAS COULD SEE HEAT INDEX VALUES AROUND 105 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-101915-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
311 PM EDT MON JUL 9 2012

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 9, 3:36 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     3 E CHERRY POINT        34.92N  76.83W
07/09/2012  M54 MPH          CRAVEN             NC   COUNTY OFFICIAL

            MEASURED AT CHERRY BRANCH FERRY

&&

EVENT NUMBER MHX1200280

TL
Special weather statement, Jul 9, 3:47 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 PM EDT MON JUL 9 2012

NCZ092>094-092045-
CRAVEN-JONES-PAMLICO-
347 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN AND JONES
COUNTIES THROUGH 445 PM EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREAT LAKE...OR ABOUT 12 MILES WEST OF HAVELOCK...MOVING NORTHEAST AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREAT LAKE......
CATFISH LAKE...ELLIS LAKE...LONG LAKE......LITTLE LAKE...CROATAN.....
.RIVERDALE...NEUSE FOREST...CHERRY POINT AIR STATION......HAVELOCK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3482 7720 3483 7718 3487 7722 3503 7698
      3495 7688 3497 7684 3505 7695 3513 7682
      3500 7673 3497 7677 3497 7683 3495 7686
      3492 7676 3496 7671 3491 7666 3485 7679
      3484 7688 3478 7717
TIME...MOT...LOC 1947Z 239DEG 12KT 3484 7708

8
Special weather statement, Jul 9, 4:25 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
425 PM EDT MON JUL 9 2012

NCZ046-081-092130-
MAINLAND HYDE-TYRRELL-
425 PM EDT MON JUL 9 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE AND TYRRELL
COUNTIES THROUGH 530 PM EDT...

AT 425 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCRANTON TO 7 MILES
SOUTHWEST OF GULL ROCK...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF SWANQUARTER TO 11 MILES SOUTHEAST OF SWANQUARTER...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HYDELAND...ALLIGATOR
LAKE......NEW HOLLAND...CENTER OF LAKE MATTAMUSKEET......GULL ROCK...
KILKENNY......NEBRASKA...MIDDLETOWN...ENGELHARD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3551 7596 3549 7595 3548 7599 3541 7601
      3541 7606 3536 7605 3535 7613 3532 7615
      3534 7617 3534 7622 3536 7625 3530 7626
      3551 7649 3556 7647 3558 7650 3578 7605
      3566 7604 3567 7591 3563 7588 3557 7587
TIME...MOT...LOC 2025Z 242DEG 15KT 3554 7636 3533 7614

8
Special weather statement, Jul 9, 4:39 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EDT MON JUL 9 2012

NCZ079-092145-
GREENE-
439 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GREENE COUNTY THROUGH 545
PM EDT...

AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SNOW HILL...OR ABOUT 10 MILES NORTH OF KINSTON...MOVING EAST AT 5
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOOKERTON......
LIZZIE...MAURY...ORMONDSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3555 7758 3553 7756 3551 7751 3550 7751
      3543 7748 3541 7749 3542 7752 3538 7757
      3538 7761 3535 7764 3535 7767 3538 7770
      3537 7781 3548 7783
TIME...MOT...LOC 2040Z 258DEG 6KT 3542 7764

11
Special weather statement, Jul 9, 4:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
441 PM EDT MON JUL 9 2012

NCZ044-080-092145-
BEAUFORT-PITT-
441 PM EDT MON JUL 9 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND PITT COUNTIES
THROUGH 545 PM EDT...

AT 441 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHOCOWINITY...OR ABOUT 8 MILES SOUTHWEST OF WASHINGTON...MOVING EAST
AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CHOCOWINITY...
WASHINGTON...WASHINGTON PARK...RIVER ROAD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3564 7687 3545 7682 3544 7684 3548 7698
      3545 7696 3545 7692 3543 7688 3543 7684
      3541 7682 3538 7680 3536 7708 3542 7719
      3540 7720 3540 7722 3553 7725
TIME...MOT...LOC 2041Z 258DEG 6KT 3546 7712

11
Local storm report, Jul 9, 4:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
454 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     3 S AYDEN               35.43N  77.42W
07/09/2012  E60 MPH          PITT               NC   BROADCAST MEDIA

            LOTS OF LARGE TREE LIMBS DOWN

&&

EVENT NUMBER MHX1200281

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:43 PM EDTSpecial Weather StatementMHXMartin62 min
Jul 9, 1:20 AM EDTSpecial Weather StatementMHXMartin55 min
Jul 9, 2:32 PM EDTSpecial Weather StatementMHXCarteret58 min
Jul 9, 3:18 PM EDTSpecial Marine WarningMHX42 min
Jul 9, 3:30 PM EDTSpecial Weather StatementMHXGreene60 min
Jul 9, 3:47 PM EDTSpecial Weather StatementMHXCraven58 min
Jul 9, 4:25 PM EDTSpecial Weather StatementMHXHyde65 min
Jul 9, 4:28 PM EDTSevere Thunderstorm WarningMHXPitt62 min
Jul 9, 4:39 PM EDTSpecial Weather StatementMHXGreene66 min
Jul 9, 4:41 PM EDTSpecial Weather StatementMHXBeaufort64 min
Jul 9, 5:09 PM EDTSpecial Weather StatementMHXLenoir51 min
Jul 9, 5:12 PM EDTSpecial Weather StatementMHXDuplin63 min
Jul 9, 5:23 PM EDTSpecial Weather StatementMHXTyrrell52 min
Jul 9, 5:31 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington59 min
Jul 9, 5:37 PM EDTSpecial Marine WarningMHX53 min
Jul 9, 5:37 PM EDTSpecial Weather StatementMHXCraven53 min
Jul 9, 5:39 PM EDTSpecial Weather StatementMHXDare66 min
Jul 9, 6:06 PM EDTSpecial Weather StatementMHXWashington54 min
Jul 9, 6:08 PM EDTSpecial Weather StatementMHXJones52 min
Jul 9, 6:12 PM EDTSpecial Weather StatementMHXMartin63 min
Jul 9, 6:16 PM EDTSpecial Weather StatementMHXDuplin59 min
Jul 9, 6:25 PM EDTSpecial Weather StatementMHXPamlico65 min
Jul 9, 6:43 PM EDTSpecial Marine WarningMHX47 min
Jul 9, 7:23 PM EDTSpecial Weather StatementMHXHyde67 min
Jul 9, 7:36 PM EDTSpecial Marine WarningMHX24 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.